MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1804350-38
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6- medical device problem code 2017 clarifier: incorrect prep.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right radial artery.The 3.5x38mm xience skypoint stent delivery system was negatively prepared and failed to follow preparation procedure per instructions for use (ifu).There was no resistance during removal of the protective sheath and there was no force applied.Upon inserting the sds onto the 6french (f) guiding catheter, it was noted that the stent was missing.The stent was found and noted to be half in and half out of the protective sheath.Another xience skypoint stent was used to complete the procedure.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual, and dimensional inspection was performed on the returned device.The reported stent dislodgement was confirmed.Lot history record (lhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no similar incidents from this lot.The 3.5x38mm xience skypoint stent delivery system was negatively prepared and failed to follow preparation procedure per instructions for use (ifu).It should be noted that the xience skypoint, everolimus eluting coronary stent system (eecss), electronic instructions for use, states: prepare an inflation device / syringe with diluted contrast medium.Attach an inflation device / syringe to the stopcock; attach to the inflation port.With the tip down, orient the delivery system vertically.Open the stopcock to delivery system; pull negative for 30 seconds; release to neutral for contrast fill.Close the stopcock to the delivery system; purge the inflation device / syringe of all air.Repeat steps until all air is expelled.It is unknown if the ifu deviation directly caused or contributed to the reported event.A conclusive cause for the reported stent dislodgement could not be determined.Stent dislodgement prior to use may be attributed to several factors including, but not limited to, improper or inadequate crimping at the time of manufacture, incorrect sheath sizing, positive pressure during preparation, forced sheath removal, handling of the stent during preparation, and interaction with accessory devices.In this case, it is possible that inadvertent mishandling during sheath/stylet removal and/or preparation of the device may have contributed to the reported stent dislodgement; however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.D4 correction: lot number updated from 3091941 to 3081741.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19037911
Report Number2024168-2024-04227
Device Sequence Number15500818
Product Code NIQ
UDI-Device Identifier08717648233449
UDI-Public(01)08717648233449(17)260809(10)3081741
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2026
Device Catalogue Number1804350-38
Device Lot Number3081741
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer05/03/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR GUIDE CATHETER
Patient Age68 YR
Patient SexMale
Patient Weight105 KG